Q. I was put on Yaz recently and have not stopped bleeding at all. What can I take?

Answered by Dr. R Balakrishnan Menon and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Combined Oral Contraceptive Pill or Norethisterone? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am an 18 year old female. I was recently put on the contraceptive pill Yaz for 12 days and have not stopped bleeding in that time. The blood varies from dark red and stringy to black and is reasonably heavy (about the same as the first few days of period).

Is there anything I can do to stop the bleeding? I was on Levlen before and was taken off because I had continual bleeding for the whole month on it along with severe stomach and abdominal pains where I was admitted to ER and placed on Tranexamic acid.

I have leftover Tranexamic acid. Would it be safe to take?


Related Questions:
Will taking Sysron NCR prevent pregnancy?
Can I take Primolut N 5 mg along with a regular contraceptive pill?
Why does bleed severely during menses?
 

Dr. R Balakrishnan Menon
MBBS., DGO., DNB- OBG., MNAMS
Infertility, Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

How are you doing?

You can definitely have tablet Tranexamic acid, but I do not think it will stop the bleeding.

To immediately stop bleeding, I suggest you take tablet Norethisterone 5 mg (Primolut-N or Norgest or Regestrone or Regulate or Carina-NCR). Have two tablets thrice a day till the bleeding stops. It will surely stop in one or two days.

Then have two tablets twice a day for two days. Then have one tablet twice a day for 18 days.You will have your periods after the last pill. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Once the bleeding has stopped, you can get an investigation for the reason for the bleeding. Have thyroid profile and serum prolactin.

Do an ultrasound scan to look for any problem inside the uterus. If you are sexually active, have a local examination by the doctor to rule out any cervical erosion or polyp.

Hope I have clarified your query. Do write back if you have any more queries. All the best.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I did not have periods for four months and bleeding now with clots. Why?
Query: Hi doctor, I had sex before five months, but then I got my periods after 15 days. Then, I had no periods for the next four months. I had Femilon as a birth control medicine. Now, I have periods where large flesh like thing is coming out. A piece of it is still stuck in my vagina, and I am not able ...  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Femilon is a combined oral contraceptive pill and hence, does not cause amenorrhea. But, you should ideally get menses during the sugar pill days. However, if no menses, then chances are there that you may have become pregnant, which I believe you did not rule...  Read Full »
 
If I had unprotected sex after missing birth control pill, could I be pregnant?
Query: Hello doctor, I accidentally missed one birth control pill. I have been on Levlen for many years, and this has never happened before. I did not realize until the next night the one from the day before was there, so I took both pills together. I had unprotected sex with my partner a day later, I hav...  Read Full »
Dr. Uzma Arqam
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Levlen is a combined oral contraceptive pill that contains Ethinylestradiol/Levonorgestrel. It acts by inhibition of ovulation. It increases the risk of heart attack, stroke and blood clot so better to avoid for years and years. It is also contraindicated in few cond...  Read Full »
 
I have irregular heavy bleeding. Is something wrong with my uterus?
Query: Hello Doctor, I am an 18 year old female. I had my normal period last week and it lasted for 7 days. Then three days after this it started again and was really heavy.This happens almost every month. Is something wrong with my uterus?  Read Full »
Dr. Kamalpreet Kaur Nagpal
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. There can be so many reasons for irregular heavy bleeding. It can be a part of Abnormal Uterine Bleeding which has to be found out. You need to get routine blood investigations including thyroid profile and a basic pelvic scan done. Also take regular iron to correc...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Streakiness seen in X-ray of lower lung. Could this be IPF?
Hello doctor, I am a 62-year-old male. I went for a routine X-ray, and the radiologist found some streakiness in the lo ...Read more »
How can I manage headache and depression caused due to abuse?
Hello doctor, I am very much feeling depressed due to some health issues. I am having a constant headache due to abuse. ...Read more »
Meprate 10 MG Tablet - Uses, Side Effects, Substitutes, Compositions, Dosage
Meprate is a progestin (a form of progesterone), which is used as a contraceptive pill. It inhibits ovulation by inhibit ...Read more »